Published on:
    Journal of Cardiovascular Disease Research, 2013; 4(1):58-60
    Clinical Case Reports Based Study | doi:10.1016/j.jcdr.2013.02.017

    Reversible myocardial dysfunction following intraocular bevacizumab administration

    Authors:

    Srikanth C. Penumetsa*, Mohammad Z. Hoque, Gregory Giugliano

    Department of Cardiology, Baystate Medical Center, TUFTS University, Springfield, MA, USA

    Abstract:

    Heart failure has been reported as a rare side effect of bevacizumab, a chemotherapeutic agent, used in the treatment of breast cancer. However, reversible left ventricular systolic dysfunction with a pattern similar to stress-induced cardiomyopathy has not been reported. The etiopathogenesis of stress-induced cardiomyopathy is poorly understood. Given this uncertainty, we should always look out for other potential offenders causing similar presentation, rather than label all of them as “stress-induced”.

    Key words: Bevacizumab, Heart failure, Stress-induced cardiomyopathy.